Dabigatran is a novel oral anticoagulant molecule which is a direct thrombin (Factor IIa) inhibitor and is used for prevention of stroke and systemic embolism It is easy to administer as compared to warfarin therapy as it does not require routine laboratory monitoring and has less drug interactions.
To present a rare case of oral ulcers secondary to dabigatran in a patient with deep vein thrombosis.
A 68-year-old female presented with painful oral ulcers, retrosternal pain and difficulty in swallowing. She had been taking capsule Dabigatran for prevention of systemic embolism for 2 months. She had experienced symptoms onset taking dabigatran for 7 days. Clinical examination revealed three tender, well-defined, clean looking ulcers of various sizes present over the dorsum of the tongue. Dabigatran was withdrawn and patient was started on oral proton pump inhibitors. Patient showed remarkable improvement in oral ulcers after 2 weeks.
Patient education and counselling should be done regarding this side effect of dabigatran and proper intake of this medicine.

Copyright© Bentham Science Publishers; For any queries, please email at epub@benthamscience.net.